MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER
Catalog Number US14150530
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Device-Device Incompatibility (2919); Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery via the contralateral approach, the pta balloon tip allegedly became stuck with the guidewire when it reached the common femoral artery, but gradually succeeded in delivering it to the distal part.It was further reported that the patient complained of pain due to the tip of the guidewire had already passed outside the blood vessel.Furthermore, the healthcare professional decided to perform balloon dilatation, but it allegedly could not be deflated.Reportedly, it became impossible to remove the balloon, and it was deflated by forcibly puncturing the balloon from the surface of the body with a needle and then removed it.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 02/2027).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one ultrascore 014 was returned for evaluation.During visual evaluation, blood residue was noted throughout the device and an unknown brand sheath was loaded onto the distal end of the catheter shaft.Twisting was noted throughout the balloon.Due to the condition of the device, no functional testing was performed.On additional evaluation, an attempt was made to remove the balloon catheter from the sheath was unsuccessful due to the condition of the unknown sheath, balloon and kinks.Further, the proximal end of the balloon was noted to be stuck in the sheath, therefore no other functional testing could be performed.Therefore, the investigation remains inconclusive for the reported guidewire advancement difficulty and deflation problem as functional testing could not be performed due to the condition of the device returned.However, the investigation is confirmed for the reported sheath removal difficulty as the sheath was noted to be loaded into the catheter shaft and its retrieval was unsuccessful.Also, the investigation is confirmed for the identified material twist as balloon twisting was noted throughout the balloon.A definitive root cause for the reported sheath removal difficulty, difficulty in guidewire advancement, deflation issue and identified material twist could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery via the contralateral approach, the pta balloon tip allegedly became stuck with the guidewire when it reached the common femoral artery, but gradually succeeded in delivering it to the distal part.It was further reported the healthcare professional decided to perform balloon dilatation, but it allegedly could not be deflated.Reportedly, it became impossible to remove the balloon, and it was deflated by forcibly puncturing the balloon from the surface of the body with a needle and then removed it.There was no reported patient injury.

Brand Name
ULTRASCORE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20438781
Report Number2020394-2024-01560
Device Sequence Number18223836
Product Code PNO
UDI-Device Identifier00801741114007
UDI-Public(01)00801741114007(11)240401(17)270228(10)GFHY1809
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUS14150530
Device Lot NumberGFHY1809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown